Doctor insights on:
Medicine For Organophosphate Poisoning
Toxic ingestion (also called "poisoning") is a condition in which a person has eaten or drank a substance that causes ill symptoms or damage to his body. Taking an overdose of a medicine, taking any dose of a poison, drinking too much vodka, or accidentally drinking antifreeze . . . are all ...Read more
List of symptoms...: Muscle weakness, fatigue, muscle cramps, muscle twitching, and paralysis can be seen. Higher blood pressure, lower blood sugar, anxiety, headache, convulsions, and slowed breathing can happen. Visual changes, chest tightness, wheezing from bronchoconstriction, more bronchial secretions, increased salivation, lacrimation, sweating, vomiting, diarrhea, and urination can occur. ...Read more
Water everywhere: Ops prevent the breakdown of acetylcholine. Excess of this leads to excess stimulation of the cholinergic nervous system. This is manifest by salivation, lacrimation (tears), sweating, urination, diarrhea, nausea and vomiting. The most concerning symptoms are the "killer b's" - bronchorrhea (fluid in lungs), bronchospasm (spasm of air passages) and bradycardia (slow heart rate) which can kill. ...Read more
It can be fatal: Organophosphates are found in insecticides, herbicides, and nerve agents. They block an enzyme that breaks down acetylcholine (ACh). As a result, ACh accumulation can cause anxiety, headache, convulsions, respiratory failure, tremor, general weakness, and potentially coma. Patients with symptoms and an exposure history should go to the closest ER. Ref: www.ncbi.nlm.nih.gov/pmc/articles/PMC2493390 ...Read more
No: Not unless they were sprayed with an organophosphate, which are mostly in insecticides. The dangerous chemicals in morning glory seeds are atropine-like chemicals (alkaloids) which can cause visual disturbances, tachycardia, panic-like states and sometimes hallucinations and convulsions. In high doses, they can be lethal. ...Read more
When administering Succinylcholine for intubation on a semi-conscious trauma pt with organophosphate poisoning, is there a dosage adjustment?
Well...: These products simulate the action of neurotransmitters.... ...Read more
Time and Fluids: Meds for symptoms: uncontrolled vomiting (zofran, phenergan, compazine). Moderate diarrhea - imodium. Since most food poisoning is self-limited, pushing fluids and getting rest is best most of the time. If high fever, severe abdominal pain, bloody stools, or are sick for more than 48 hours, see a doctor! you may need antibiotics and IV fluids. Xifaxan (rifaximin) is a nice antibiotic for traveller's diarrhea. ...Read moreSee 2 more doctor answers
What can I do to treat food poisoning? I believe I have contracted food poisoning. What medicines should I take?
34 weeks pg. Food poisoning. My dr told me to take metrodin. It is some hormonal drug i guess so am resistant. Should i take it or any other med?
Overdose on cough syrup or just alcohol poisoning? I keep hearing about kids overdosing on cough medicine...I thought it was all alcohol. How does this happen? Is it really alcohol poisoning or something else?
Hello! This is Lakshmi from India. From last two weeks m suffering from food poisoning. Took few medicines but not well yet. Vomiting after eating.
Food poisoning: is very common but Most cases are mild, self-limiting, and improve with supportive nonspecific symptomatic treatments- Aggressive Re-HYDRATION. If you are still having symptoms 2 weeks out you may need appropriate antibiotics.. ...Read more
My niece who's 3 has been throwing up almost for 12 hours. No fever, no food poisoning. She can't even get any medicine she throws up. What can it be?
See a pediatrician: Your niece is at risk of becoming seriously dehydrated and should be seen by a doctor, both for diagnostic purposes as well as to check her for the secondary effects of inability to keep things down. There are antinausea preparations that can be given by rectal suppository. Go and have her seen and hope she is better soon. ...Read more
See below: Basically none, other than avoidance. Severe poisoning requires intensive care and observation to protect the airway and breathing which can be severely affected. ...Read more
Food poisoning ?: U need to see u pcp for evaluation and treatment. ...Read more
What to do after onset of food poioning? The vomitting has stopped, the diahrea continues. Vomitting started with in 6 hours and the episode started about 20 hours ago. What should I eat, drink, not eat or not drink; medicine? How about asprin?
You : You may wish to start with clear liquids like broth, clear juices (not acidic) for the first 12 hours. If you start vomiting again with liquids or you are not keeping up with the fluid loss through your bowel, you may need to go to the emergency room for intravenous hydration. Do not recommend that you take Aspirin as if can be tough on the GI tract. If you are working hard to keep up with hydration but find yourself feeling dizzy, especially when getting up from lying down or sitting, feel faint, find that your resting pulse rate is acclerated well above a hundred; you may need to be seen. I would avoid dairy, meats and vegetables intially. Might wish to start bland - like toast or rice. ...Read more
- Talk to a doctor live online for free
- Organophosphate poisoning signs
- Organophosphate poisoning medication
- Organophosphate poisoning in children
- Ask a doctor a question free online
- Cause of organophosphate poisoning
- Accidental poisoning avoid organophosphate pesticides
- How does organophosphate poisoning cause muscular paralysis?
- Medicine for mercury poisoning
- Organophosphate poisoning